MAUDE Adverse Event Report: Smith & Nephew Orthopaedics AG POLARSTEM Stem Std Ti/HA 4 non-cem; Prosthesis, Hip, Semi-Constrained, Metal/Ceramic/Polymer, Cemented Or Non-Porous

Smith & Nephew Orthopaedics AG POLARSTEM Stem Std Ti/HA 4 non-cem; Prosthesis, Hip, Semi-Constrained, Metal/Ceramic/Polymer, Cemented Or Non-Porous
Catalog Number 75100467
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Prolapse (2475); Bursitis (4832); Implant site sclerosis (4903)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during the first week of recovery following a bhr to thr conversion performed on (b)(6) 2018, the patient experienced persistent pain in the anterior groin.It is particularly painful when lifting the right leg, when he goes from sitting to standing, and getting into or out of cars.The pain is described as burning sharp sensation, and the patient reported weakness and limited movement.The patient received a fluoroscopy guided injection in the iliopsoas bursa on (b)(6) 2025, but he states that it really did not help at all.A recent mri on (b)(6) 2026 revealed mild capsulitis, capsular fluid prolapsing into the iliopsoas bursa, and mild thickened synovium.The adverse event had not been resolved.A revision surgery has been scheduled for on (b)(6) 2026.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
POLARSTEM Stem Std Ti/HA 4 non-cem
Common Device Name
Prosthesis, Hip, Semi-Constrained, Metal/Ceramic/Polymer, Cemented Or Non-Porous
Manufacturer (Section D)
Smith & Nephew Orthopaedics AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
Smith & Nephew Orthopaedics AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
+1(512)391-3905
MDR Report Key50029306
Report Number9613369-2026-00057
Device Sequence Number9793545
Product Code LZO
UDI-Device Identifier07611996118582
UDI-Public07611996118582
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Catalogue Number75100467
Device Lot NumberB1716261
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332530, 17HB00424.; 71332756, 17LM15598.; 71335556, 17LW04997.; 71336530, 16HB00596.; 71343600, 17CM20159.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight150 LB